Nephrology Crossword: Onco-nephrology—chemotherapy agents and nephrotoxicity

Download Nephrology Crossword: Onco-nephrology—chemotherapy agents and nephrotoxicity

Post on 18-Mar-2017

214 views

Category:

Documents

2 download

Embed Size (px)

TRANSCRIPT

  • Kidney International (2013) 84, 421422; doi:10.1038/ki.2013.50

    Nephrology Crossword: Onco-nephrologychemotherapy agents and nephrotoxicityKenar D. Jhaveri1 and Steven Fishbane1

    1Division of Kidney Diseases and Hypertension, Department of Medicine, Hofstra North Shore-LIJ School of Medicine, Great Neck,New York, USA

    Correspondence: Kenar D. Jhaveri, Division of Kidney Diseases and Hypertension, Hofstra North Shore-LIJ School of Medicine,Great Neck, New York 10021, USA. E-mail: kdj200@gmail.com

    1

    5

    12

    13

    14

    8

    10

    6

    11

    2 3 4

    7

    ACROSS2. A 45-year-old male with metastatic renal cell cancer receives this agent,

    and 2 weeks later, develops worsening hypertension, non-nephrotic

    range proteinuria, anemia, and thrombocytopenia. A kidney biopsy

    reveals pre-eclampsia like findings. (11)

    5. A 78-year-old man receives this agent for renal cell cancer after

    a right nephrectomy. Four weeks after treatment, he develops

    15 g of proteinuria, acute renal injury, and hypoalbuminemia.

    This agent can also cause significant triglyceridemia as a major side

    effect. (9)

    8. This oral tyrosine kinase inhibitor used in chronic myelogenous

    leukemia and gastric stromal tumors rarely causes kidney damage. (9)

    10. A patient with lung cancer is treated with taxol and trastuzumab

    for 10 months. Owing to progression of diseases, a new chemother-

    apeutic agent is started. Five months later, the patient is noted to have

    increasing lactate dehydrogenase, low haptoglobin, and anemia.

    Few weeks later, renal function starts declining and urinalysis reveals

    hematuria and 3 proteinuria. After stopping this agent, renal functionimproves. (11)

    12. This agent used to treat renal cell cancer can cause thrombotic

    microangiopathy, proteinuria, and acute and chronic interstitial

    nephritis. (9)

    13. A 67-year-old male with mesothelioma receives this chemotherapy and

    subsequently develops acute tubular injury. This agent can be retained in

    pleural effusions and is cleared by the kidney. (10)

    14. This platinum compound is the least nephrotoxic in its group. (11)

    http://www.kidney-international.org m a k e y o u r d i a g n o s i s

    & 2013 International Society of Nephrology

    DOWN1. An elderly patient with laryngeal cancer gets radiation and this

    chemotherapeutic agent is part of the larynx preservation protocol.

    Within days after administration, the patients serum sodium starts

    declining to 120 mOSm/l and urine sodium is 4100 mg/dl. Clinically, thepatient is orthostatic and requires 35 liters of IVF (normal saline) to keep

    up with the salt loss. Subsequently, hypomagnesemia is also noted. (9)

    3. A 45-year-old Asian man with head and neck cancer gets this

    chemotherapy. After 2 weeks, the patient presents to the emergency

    room with muscle weakness and twitching. An electrocardiogram reveals

    a torsades rhythm. (9)

    4. This cytotoxic agent is very insoluble, especially in acid and concentrated

    urine. Direct toxic tubular effects can arise as a result if the urine pH is

    not greater than 6.0. (12)

    6. Besides pre-eclampsia-like syndromes associated with this tyrosine

    kinase inhibitor, chronic interstital nephritis can be observed. (9)

    7. A 45-year-old man receives this chemotherapy for melanoma. Over the next

    2 years, the patient develops an unexplained increase in creatinine and

    kidney biopsy shows chronic tubular damage and glomerulosclerosis. (10)

    9. A 54-year-old man who has previously failed with trabectedin (Yondelis)

    and radiation for myxoid sarcoma now receives this chemotherapy. After

    two cycles, the patient starts developing hypokalemia, hypomagnesemia,

    glycosuria, hypouricemia, and acute renal injury to the point of

    requiring dialysis within a month after chemotherapy. (10)

    11. This agent, also used to treat hepatitis C infection, is associated with

    focal segmental glomerulosclerosis and minimal change disease. (10)

    Kidney International (2013) 84, 421422 421

    http://dx.doi.org/10.1038/ki.2013.50mailto:kdj200@gmail.comhttp://www.kidney-international.org

  • Nephrology Crossword Answers: Onco-nephrologychemotherapy agents and nephrotoxicity

    1C

    7C

    8D

    10G

    11I

    I

    5S

    2B 4M3C

    12S

    14O

    13P

    6SI R

    E V A I Z AU

    O L I M U

    U

    E E

    T T

    U H

    X O

    RM

    N

    T

    I

    N

    B

    I

    I N BI TT

    P

    L

    A A S A

    R

    M C T A

    B

    N E

    X

    A

    T

    E

    BE

    U

    S

    T

    I

    N I B

    E

    T

    I

    N

    O

    X A L I P L A T I N

    R A F E

    E M E T R

    O

    N

    T

    E

    R

    F

    E

    E X E

    B

    I

    F

    O

    S

    F

    A

    M

    I

    D

    E

    m a k e y o u r d i a g n o s i s KD Jhaveri and S Fishbane: Onco-nephrology

    422 Kidney International (2013) 84, 421422

    Outline placeholderA1

Recommended

View more >